Texas, 2015

Wildfire in Texas, February 14, 2015

February 14, 2015 · NWS AMA · 1 event in 1 county or zone

The 2381 or Bushland Wildfire began about two miles north of Bushland around 1430CST and consumed roughly nine hundred and sixteen acres. There were no reports of injuries or fatalities and there were also no reports of any homes or other structures damaged or destroyed by the wildfire.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

The 2381 or Bushland Wildfire began about two miles north of Bushland around 1430CST and consumed roughly nine hundred and sixteen acres. There were no reports of injuries or fatalities and there were also no reports of any homes or other structures damaged or destroyed by the wildfire. The fire spread north to near Farm to Market Road 1061 and Farm to Market Road 2381 where it was stopped from spreading any further. Farm to Market Road 2381 was closed and a part of Farm to Market Road 1061 was closed during the late afternoon and early evening hours. The cause of the wildfire has not yet been determined but may have been accidental. The fire was contained by 1900CST and the Texas Forest Service, Potter County Fire Department, the Randall County Fire Department along with a few other fire departments responded to the wildfire.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Feb 14, 11:39 AM CST, 2 hours 51 minutes earlier.

Area forecast discussion, Feb 14, 11:39 AM CST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1139 AM CST SAT FEB 14 2015

.AVIATION...
A COLD FRONT WILL START TO PUSH SOUTHWEST ACROSS THE PANHANDLES BY
MID AFTERNOON. THE FRONT SHOULD MOVE THROUGH THE GUY TAF SITE BY
EARLY THIS EVENING AND THROUGH DHT BY LATE THIS EVENING AND THROUGH
AMA JUST AFTER MIDNIGHT. LOW CLOUDS IN THE MVFR RANGE WILL LIKELY
DEVELOP BEHIND THE FRONT AT ALL SITES.

&&

.PREV DISCUSSION... /ISSUED 519 AM CST SAT FEB 14 2015/

AVIATION...
12Z TAFS...VFR CONDITIONS ARE EXPECTED UNTIL SUNDAY MORNING. HIGH
CONFIDENCE ON WIND SPEED AND DIRECTION THIS MORNING AND AFTERNOON
WITH SOUTHWEST WINDS GUSTING 18-25 KTS. BEYOND 00Z CONFIDENCE LOWERS
REGARDING WIND DIRECTION DEPENDENT UPON THE PASSAGE OF A COLD
FRONT. MEDIUM CONFIDENCE ON MVFR CONDITIONS DEVELOPING EARLY SUNDAY
MORNING FROM NORTHEAST TO SOUTHWEST ACROSS THE PANHANDLES.

ELSENHEIMER

PREV DISCUSSION... /ISSUED 516 AM CST SAT FEB 14 2015/

DISCUSSION...
WITH THE EXCEPTION OF A DRY COLD FRONTAL PASSAGE LATE AFTERNOON AND
TONIGHT...GENERALLY QUIET WEATHER IS SEEN THROUGH MOST OF THIS
WEEKEND. WARMER TEMPERATURES ANTICIPATED ACROSS MOST OF THE AREA
TODAY XCEPT THE CNTRL AND ERN OK PNHDL AND THE NERN TX PNHDL AS THE
AFOREMENTIONED COLD FRONT SHOULD MAKE IT INTO THAT PART OF OUR FCST
AREA LATE THIS AFTERNOON. COOLER TEMPERATURES WILL PREVAIL ACROSS
ALL OF THE TX AND OK PNHDLS ON SUNDAY.

A HIGHLY AMPLIFIED UPPER AIR PATTERN IS PROGGED FOR MUCH OF THIS FCST
PCKG...FEATURING AN UPPER LEVEL RIDGE ALONG THE W COAST AND A DEEP
UPPER LEVEL TROF OVER THE ERN HALF OF THE U.S. OUR FCST AREA WILL BE
IN BROAD NW FLOW ALOFT FOR THE NEXT SVRL DAYS. THIS PARTICULAR UPPER
AIR PATTERN WILL BE FAVORABLE FOR DISLODGING COLD AIRMASSES FROM
CANADA AND THE NW TERRITORIES INTO THE CENTRAL AND ERN STATES. ONE
SUCH AIRMASS WILL DELIVER A GLANCING BLOW TO TX AND OK PNHDLS TONIGHT
AND SUNDAY...WITH A SLIGHTLY STRONGER REINFORCING SURGE OF COLD AIR
PROGGED TO IMPACT THE REGION LATE MONDAY AFTERNOON THROUGH TUESDAY
NIGHT. THIS SECOND SURGE OF COLD AIR WILL BE ACCOMPANIED BY A FAST
MOVG UPPER LEVEL SHORTWAVE TROF MONDAY AFTERNOON INTO EARLY TUES
MORNING...AND MAY CAUSE LIGHT SNOW TO DEVELOP ACROSS THE AREA.
GREATEST THREAT FOR LIGHT SNOW WILL BE MONDAY NIGHT ACROSS WESTERN
HALF OF THE TX AND OK PNHDLS...WITH DIMINISHING PROSPECTS FROM NORTH
TO SOUTH TUESDAY. AT THIS TIME IT APPEARS DEEP MOISTURE AND PROLONGED
UPSLOPE FLOW WILL BE LACKING IN OUR AREA...SO SNOWFALL ACCUMULATIONS
SHOULD REMAIN ON THE LIGHT SIDE...GENERALLY LESS THAN 2 INCHES.

DRY WEATHER AND REBOUNDING TEMPERATURES ARE EXPECTED WEDNESDAY
THROUGH FRIDAY. ANOTHER COLD FRONT MAY IMPACT THE REGION TOWARDS NEXT
WEEKEND. MEDIUM RANGE MODELS DISAGREE ON TIMING OF THIS PARTICULAR
FEATURE SO USED A BLEND UNTIL BETTER AGREEMENT IS ACHIEVED.

ANDRADE

FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED TODAY ACROSS MUCH OF THE
TEXAS PANHANDLE DUE TO 20 FOOT SOUTHWEST WINDS OF 15 TO 20 MPH WITH
SOME HIGHER GUSTS ALONG WITH FORECAST MINIMUM RELATIVE HUMIDITY VALUES
BETWEEN 15 AND 20 PERCENT. NEITHER ELEVATED NOR CRITICAL FIRE WEATHER
CONDITIONS ARE ANTICIPATED SUNDAY THROUGH FRIDAY AS RELATIVE HUMIDITY
VALUES ARE FORECAST TO REMAIN ABOVE 20 PERCENT DURING THIS PERIOD.

ANDRADE

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

15/05
Hazardous weather outlook, Feb 14, 5:00 AM CST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
500 AM CST SAT FEB 14 2015

OKZ001>003-TXZ001>020-142200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
500 AM CST SAT FEB 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED TODAY ACROSS MUCH OF
THE TEXAS PANHANDLE DUE TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH SOME
HIGHER GUSTS ALONG WITH MINIMUM RELATIVE HUMIDITY VALUES OF 15 TO 20
PERCENT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LIGHT SNOW IS POSSIBLE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES MONDAY
AFTERNOON THROUGH MID MORNING TUESDAY. TOTAL SNOWFALL ACCUMULATIONS
ARE FORECAST TO REMAIN BELOW 2 INCHES AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS ACROSS MUCH OF THE TEXAS
PANHANDLE SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS
TODAY.

ANDRADE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Potter

When
February 14, 2:30 PM CST to 7:00 PM CST
Where
Potter forecast zone
Reported by
Fire Department/Rescue
Coordinates
35.401, -101.894 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 555146.